Hail, Adams
- When
- September 24, 5:27 PM CST
- Where
- Adams County, 4 mi W of Ayr
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.420, -98.496
Thunderstorms south of Hastings produced some hail and eventually high winds as they roared east into Clay and Fillmore counties. The thunderstorms formed just behind a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Thunderstorms south of Hastings produced some hail and eventually high winds as they roared east into Clay and Fillmore counties. The thunderstorms formed just behind a cold front. At one point, there as a report of a tornado near Blue Hill, but off-duty National Weather Service personnel in the area reported just some blowing dust due to high winds. Those high winds spread east across southern Clay and southwest Fillmore counties where 60 to 70 mph winds were reported. No significant damage was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 24, 5:13 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 613 PM CDT MON SEP 24 2007 .AVIATION...FOR THE 00Z KGRI TAF. THUNDERSTORMS THIS EVENING FOLLOWED BY POTENTIAL FOR SOME LOW CLOUD COVER LATER TONIGHT ARE THE MAIN AVIATION CHALLENGES FOR THE GRAND ISLAND TERMINAL. A COLD FRONT HAS ALREADY SLIPPED TO THE SOUTH OF THE TERMINAL THIS EARLY EVENING WITH A BROKEN LINE OF CONVECTION IMPACTING THE TERMINAL AREA. ANTICIPATE THUNDERSTORMS TO REMAIN A THREAT THROUGH MID EVENING WITH JUST SOME SHOWERS POSSIBLE UNTIL MIDNIGHT. THE TERMINAL AREA SHOULD BEGIN TO DRY OUT AFTER MIDNIGHT ALTHOUGH SOME AREAS OF LOWER CLOUD COVER COULD ENTER THE AREA. AT THIS POINT IT APPEARS ANY LOW CLOUD COVER WOULD REMAIN ABOVE 1000 FT BUT MVFR CEILINGS BELOW 2000 FT COULD BE POSSIBLE. CLOUD COVER SHOULD ERODE QUICKLY TOMORROW MORNING WITH A SCATTERED DECK AROUND 3000 TO 4000 FT LEFT THROUGH MID AFTERNOON BEFORE ERODING COMPLETELY BY LATE AFTERNOON. && .PREV DISCUSSION... /ISSUED 330 PM CDT MON SEP 24 2007/ SHORT TERM...THIS AFTERNOON THROUGH TUESDAY NIGHT. PRIMARY FORECAST CONCERN WILL CENTER AROUND THE CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. SFC OBSERVATIONS AT 3 PM SHOWED THAT THE COLD FRONT HAD ALREADY PROGRESSED EAST INTO OUR CWA AND EXTENDED FROM GREELEY TO LEXINGTON. TEMPERATURES WERE REALLY FALLING OFF BEHIND THE FRONT WITH 3 PM TEMPERATURES ACROSS NORTH CENTRAL NEBRASKA IN THE 50S WHILE SOME PANHANDLE LOCATIONS WERE ONLY IN THE UPPER 40S. SATELLITE IMAGERY DEPICTED AN EXPANDING CUMULUS FIELD ACROSS OUR SOUTHERN CWA WHERE SUNSHINE EARLY THIS AFTERNOON WAS ALLOWING FOR DESTABILIZATION AND MLCAPE VALUES OF AROUND 1000 J/KG. THERE IS PLENTY OF FORCING GIVEN STRENGTH OF UPPER LEVEL SYSTEM IN COMBINATION WITH SFC FRONT. THE COMBINATION OF FORCING AND INSTABILITY WILL BE ENOUGH FOR CONVECTIVE INITIATION ALONG THE FRONT LATER THIS AFTERNOON PRIMARILY AFTER 4 OR 5 PM. THEREFORE...WITH THE COLD FRONT ALREADY TRACKING ACROSS OUR CWA...BELIEVE THAT THE HIGHEST POPS WILL BE ACROSS OUR EASTERN AND SOUTHERN ZONES WHERE THERE WILL BE A LITTLE MORE TIME FOR FURTHER DESTABILIZATION PRIOR TO FRONTAL PASSAGE. DEEP LAYER SHEAR OF 40 TO 60 KTS IS CONDUCIVE FOR SEVERE WEATHER BUT WITH LIMITED INSTABILITY BELIEVE THAT ANY SEVERE STORMS SHOULD BE SOMEWHAT ISOLATED WITH MOST THUNDERSTORMS REMAINING BELOW SEVERE LIMITS. THUNDERSTORMS WILL BEGIN TO DECREASE IN INTENSITY BY LATE EVENING AND SHOULD PUSH OUT OF THE AREA DURING THE EARLY MORNING PRE DAWN HOURS. TUESDAY IS SETTING UP TO BE A COOL AND DRY DAY BEHIND THE COLD FRONT UNDER AN AREA OF SFC HIGH PRESSURE. HIGHS ON TUESDAY WILL PRIMARILY BE IN THE 60S OVER NEBRASKA TO AROUND 70 ACROSS NORTH CENTRAL KANSAS. LONG TERM...12Z WEDNESDAY THROUGH MONDAY. FORECAST CHALLENGE IS PRECIPITATION CHANCES THROUGHOUT THE PERIOD. AFTER A QUIET DAY ON TUESDAY...ANOTHER WAVE IS QUICK TO MOVE THROUGH WEDNESDAY AFTERNOON. LEFT PRECIPITATION CHANCES OUT...AS SURFACE FRONTAL PASSAGE TODAY INTO TUESDAY AND HIGH PRESSURE BUILDING IN RIGHT BEHIND KEEPS ANY DECENT MOISTURE TO THE SOUTH OF THE AREA. CONDITIONS FOR THE REST OF THE WEEK ARE SHAPING UP TO BE PRETTY NICE. AT THE SURFACE...THE AREA WILL REMAIN UNDER THE INFLUENCE OF HIGH PRESSURE...WHICH SLIDES OFF TO THE EAST AS THE WEEK PASSES. A TROUGH DEVELOPS ACROSS THE HIGH PLAINS LATER IN THE WEEK...HELPING TO BRING WINDS BACK OUT OF THE SOUTH. IN THE UPPER LEVELS...SHORTWAVE RIDGING TAKES PLACE IN BETWEEN A TROUGH ACROSS THE EASTERN CONUS AND AHEAD OF THE TROUGH ACROSS THE WEST WHICH WILL BE THE NEXT WEATHER PRODUCER FOR THE CWA. THESE FACTORS...ALONG WITH A LACK OF ANY SIGNIFICANT CLOUD COVER WILL ALLOW FOR WARMER TEMPERATURES FOR THE REST OF THE WEEK...WITH HIGHS REACHING INTO THE UPPER 70S TO LOWER 80S. THINGS GET MORE INTERESTING DURING THE FRIDAY NIGHT THROUGH SUNDAY TIME FRAME WITH THE ARRIVAL OF ANOTHER UPPER LEVEL SYSTEM AND SURFACE FRONT. INTRODUCED PRECIPITATION CHANCES LATE FRIDAY NIGHT INTO SATURDAY...THE SURFACE FRONT REMAINS WEST OF THE CWA...BUT MODELS DEPICT AN AREA OF WARM AIR ADVECTION AND ISENTROPIC LIFT TRIGGERING OFF PRECIPITATION. MADE FEW CHANCES TO PREVIOUS FORECAST WITH FRONTAL PASSAGE LATE SATURDAY INTO SUNDAY...THOUGH THE GFS RUN FROM THIS MORNING DID PUSH THE FRONT THROUGH THE CWA FASTER. BUT WITH LACK OF RUN CONSISTENCY DID NOT FEEL CONFIDENT IN MAKING BIG CHANGES AT THIS TIME. AFTER THE FRONT PASSES THROUGH...CONDITIONS ARE DRY FOR MONDAY AND DID NOT VARY MUCH FROM HPC GUIDANCE TEMPERATURES WITH HIGHS IN THE MID TO UPPER 70S AND LOWS IN THE UPPER 40S AND LOWER 50S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1237 PM CDT MON SEP 24 2007 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-082>087- 251230- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1237 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS SOUTH AND EAST OF A GREELEY...LEXINGTON...ELWOOD LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT AND UPPER LEVEL WEATHER SYSTEM WILL SLIDE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE AS THE FRONT ADVANCES DURING THE LATE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING...ALTHOUGH WIDESPREAD SEVERE WEATHER IS UNLIKELY. THE MAIN HAZARDS FROM THE STRONGER THUNDERSTORMS WILL BE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 60 MPH. THERE IS ALSO SOME RISK FOR LOCALLY HEAVY RAINFALL. THE HEAVIER RAIN IS MOST LIKELY IN SOUTH CENTRAL NEBRASKA...EAST OF A LINE FROM FULLERTON...TO HASTINGS. SOME 1 TO 2 INCH RAIN TOTALS ARE POSSIBLE BY LATE THIS EVENING...AND MINOR RUNOFF OR BRIEF FLOODING CONCERNS COULD ARISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE FOR THUNDERSTORMS IS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-046-060-072-251230- VALLEY-SHERMAN-DAWSON-GOSPER- 1237 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA NORTH AND WEST OF A GREELEY...LEXINGTON...ELWOOD LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE FOR THUNDERSTORMS IS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 535 PM CDT MON SEP 24 2007 NEZ074-084-242315- FRANKLIN-KEARNEY- 535 PM CDT MON SEP 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN FRANKLIN AND SOUTHERN KEARNEY COUNTIES... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HILDRETH...OR 16 MILES SOUTHEAST OF HOLDREGE...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... HILDRETH BY 540 PM CDT UPLAND BY 555 PM CDT NORMAN BY 615 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 611 PM CDT MON SEP 24 2007 NEZ063-075-076-250000- ADAMS-CLAY-HAMILTON- 611 PM CDT MON SEP 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAMS...NORTHERN CLAY AND SOUTHERN HAMILTON COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURORA TO GILTNER TO HASTINGS...AND MOVING EAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... STOCKHAM BY 630 PM CDT CLAY CENTER BY 640 PM CDT SARONVILLE BY 650 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT MON SEP 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO BLUE HILL 40.33N 98.45W
09/24/2007 WEBSTER NE LAW ENFORCEMENT
&&
NWSThe Grand Island radar (KUEX), 12 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55695, 55696, 55697.